Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 33, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 15, 2017, 2:05 AM CDT for Oconto County, Wisconsin. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 16, 2017, 10:10 AM CDT
- In force
- 32 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
001 WGUS43 KGRB 150705 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 205 AM CDT Thu Jun 15 2017 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC083-152205- /O.NEW.KGRB.FL.W.0033.170615T0705Z-000000T0000Z/ /OCTW3.1.ER.170615T0512Z.170615T0515Z.000000T0000Z.UU/ 205 AM CDT Thu Jun 15 2017 The National Weather Service in Green Bay has issued a * Flood Warning For the Oconto River above Oconto. * At 12:15 AM Thursday the stage was 9.0 feet. * Flood stage is 9.0 feet. * At 9.0 feet, Floodwaters begin to spread into a public campground in the city of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$
3 follow-up statements
784
WGUS83 KGRB 151503
FLSGRB
Flood Statament
National Weather Service Green Bay WI
1003 AM CDT Thu Jun 15 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River below Wausau AFFECTING Marathon County
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
Oconto River above Oconto affecting Oconto County
...The Flood Warning continues for the following rivers in
Wisconsin..
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-160603-
/O.EXT.KGRB.FL.W.0030.000000T0000Z-170619T0300Z/
/MCAW3.1.ER.170614T1255Z.170616T0000Z.170618T0900Z.NO/
1003 AM CDT Thu Jun 15 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 8:15 AM Thursday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.8 feet by this
evening. The river will fall below flood stage Sunday morning.
* At 16.5 feet, Water approaches River Drive and Shore Drive west of
Wallace in Menominee County Michigan. Water approaches South Park
Road east of Porterfield.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
WIC075-160602-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.1.ER.170615T1402Z.170615T1556Z.000000T0000Z.UU/
1003 AM CDT Thu Jun 15 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At 8:00 AM Thursday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 12.2 feet by late this morning. Additional rises
are possible thereafter.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$
WIC083-160602-
/O.EXT.KGRB.FL.W.0033.000000T0000Z-170621T0300Z/
/OCTW3.1.ER.170615T0512Z.170615T1030Z.170620T0900Z.UU/
1003 AM CDT Thu Jun 15 2017
The Flood Warning continues for
The Oconto River above Oconto.
* At 8:30 AM Thursday the stage was 9.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 10.0 feet by
Saturday evening. The river will fall below flood stage Tuesday
morning.
* At 10.0 feet, Up to a foot of water surrounds structures in a
campground in the city of Oconto.
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$
WIC073-151533-
/O.CAN.KGRB.FL.W.0031.000000T0000Z-170615T1503Z/
/WUUW3.1.ER.170613T0848Z.170613T1810Z.170615T0030Z.UU/
1003 AM CDT Thu Jun 15 2017
The Flood Warning is cancelled for
The Wisconsin River below Wausau.
* At 9:10 AM Thursday the stage was 1166 feet.
* Flood stage is 1167 feet.
* At 1167 feet, Waters approaches buildings in DC Everest Park and
Oak Island Park.
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$266
WGUS83 KGRB 160204
FLSGRB
Flood Statament
National Weather Service Green Bay WI
904 PM CDT Thu Jun 15 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Oconto River above Oconto affecting Oconto County
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan..
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-161704-
/O.CON.KGRB.FL.W.0030.000000T0000Z-170619T0300Z/
/MCAW3.1.ER.170614T1255Z.170615T2045Z.170618T0900Z.NO/
904 PM CDT Thu Jun 15 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 7:15 PM Thursday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 16.5 feet, Water approaches River Drive and Shore Drive west of
Wallace in Menominee County Michigan. Water approaches South Park
Road east of Porterfield.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
WIC083-161704-
/O.EXT.KGRB.FL.W.0033.000000T0000Z-170620T0900Z/
/OCTW3.1.ER.170615T0512Z.170615T1030Z.170619T1500Z.UU/
904 PM CDT Thu Jun 15 2017
The Flood Warning continues for
The Oconto River above Oconto.
* At 7:15 PM Thursday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 10.0 feet, Up to a foot of water surrounds structures in a
campground in the city of Oconto.
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$935 WGUS83 KGRB 161510 FLSGRB Flood Statament National Weather Service Green Bay WI 1010 AM CDT Fri Jun 16 2017 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Oconto River above Oconto AFFECTING Oconto County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC083-161540- /O.CAN.KGRB.FL.W.0033.000000T0000Z-170620T0900Z/ /OCTW3.1.ER.170615T0512Z.170615T1030Z.000000T0000Z.UU/ 1010 AM CDT Fri Jun 16 2017 The Flood Warning is cancelled for The Oconto River above Oconto. * At 8:15 AM Friday the stage was 8.1 feet. * Flood stage is 9.0 feet. * Forecast...the river crested below flood stage at 8.5 feet. The river is expected to remain steady the next few days. * At 8.5 feet, Flood waters mainly impact wooded lowland. Water approaches structures in a public campground in the city of Oconto. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 14, 10:48 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 10:48 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1048 PM CDT Wed Jun 14 2017 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 240 PM CDT Wed Jun 14 2017 Convectively induced vorticity center will continue to produce thunderstorms during the rest of the afternoon and early evening hours. Shear and instability are sufficient for some severe storms with strong winds and possibly large hail and a tornado or two. Additional scattered storms could accompany the weak surface front that will move through late tonight. Some low clouds are possible early Thursday but increasing west southwest winds will mix them out by noon with mostly sunny skies in the afternoon. Warm temperatures aloft will make for highs around 10 degrees above normal in most places. .LONG TERM...Thursday Night Through Wednesday Issued at 240 PM CDT Wed Jun 14 2017 A pretty typical early summer pattern setting up across the CONUS with upper ridging located over the southwest CONUS/western Atlantic and a general upper trough over east-central North America. The jet stream appears to set-up over the northern tier of states with periodic Pacific systems moving along the jet. The main forecast challenge will be trying to time each of these systems. Temperatures to start out above normal through Saturday, cool to below normal into early next week, then slowly warm closer to normal by the middle of next week. Vertically-stacked upper low is forecast to slowly move east into western Ontario Thursday night with a weak shortwave trough pushing into the western Great Lakes. Models are also showing another surge of gulf moisture streaming northeast as winds back to the southwest once again. It appears that central/east-central WI would need at least a small shower/thunderstorm chance after midnight, while the north would remain dry. Under generally partly cloudy skies, look for min temperatures to range from the middle to upper 50s north-central WI, to the lower 60s across eastern WI. Warm and somewhat humid conditions are expected to linger over central/east-central WI on Friday with capes perhaps surpassing 1K J/KG. The only question is whether there is a triggering mechanism to kick off more showers/thunderstorms. The GFS hints at a mid- level shortwave moving through the mean flow, thus cannot rule out at least a chance of showers/thunderstorms. Max temperatures on Friday to reach the upper 70s near Lake MI, lower to middle 80s elsewhere. Another weak shortwave trough is forecast by most of the models to enter the western Great Lakes on Friday night and with a continued southwest fetch of gulf moisture aimed at WI, additional small chances for showers/thunderstorms will remain in the forecast. Temperatures to remain on the mild side with middle to upper 50s north-central, lower to middle 60s east-central WI. Models send a weak frontal boundary into WI on Saturday and this feature would be the trigger necessary to generate more showers/thunderstorms, especially during the afternoon hours. More clouds/precipitation chances would hinder temperatures with readings slipping into the middle to upper 70s north-central/lakeshore, lower 80s south. The best likelihood of seeing showers/thunderstorms should occur Saturday night as a strong shortwave trough/accompanying surface low and cold front sweep across the western Great Lakes. We will have to watch these storms, especially Saturday evening before instability begins to weaken. However, bulk shear values in the 35 to 50 knot range through the night could keep storms feisty well into the night. While stronger lift/forcing exit the region on Sunday, northeast WI to reside on the cooler/cyclonic side of this system, thus with daytime heating, look for shower/thunderstorm chances to continue through Sunday. Much cooler air mass to overspread the area on Sunday with max temperatures around 70 degrees north-central, lower to middle 70s elsewhere. Precipitation chances are expected to diminish Sunday evening with the loss of daytime heating. Of course, the onset of daytime heating on Monday could kick off at least a few showers or thunderstorms. Temperatures on Monday will remain below normal with only middle to upper 60s north-central, upper 60s near Lake MI and lower 70s elsewhere. After a mostly dry Monday night, models indicate the approach/passage of a shortwave trough/cold front on Tuesday. While forcing/lift/instability are not as pronounced as Saturday night's event, anticipate at least chance pops will be needed across northeast WI for Tuesday. Max temperatures are expected to be slightly warmer with most locations in the 70-75 degree range. High pressure is forecast to build into WI later Tuesday night through Wednesday and appears to finally bring a dry period to the extended forecast. Even with mixed sunshine, temperatures will not warm much with readings a bit below normal. && .AVIATION...for 06Z TAF Issuance Issued at 1048 PM CDT Wed Jun 14 2017 Scattered thunderstorms are possible during the overnight hours as a weak cold front moves through the western Great Lakes. The main areas at risk are the western airports, as meso models dissipate the showers as they head further east. Therefore will put in a tempo group for these sites early in the TAF period. IFR ceilings and visibilities are possible late tonight and early Thursday where winds become light and the ground is wet from rain. Good flying weather is expected by noon Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jun 14, 2:21 PM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 221 PM CDT Wed Jun 14 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 221 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms through midnight. Damaging winds, large hail, heavy rainfall and a tornado or two are possible. Due to recent heavy rains, the Wisconsin River continues to flow faster than usual with a few locations at or above flood stage. Caution should be used if boating or fishing on the Wisconsin River. Many other rivers across the region will also be rising, with some possibly reaching flood stage. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A chance of thunderstorms will return for late this week and the weekend, but severe storms do not appear likely. Some rivers and streams will continue to be near or above flood stage. Caution should be used near rapidly moving water. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. LMZ521-522-541>543-151930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 221 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Strong to severe thunderstorms are possible this evening. Some of these storms will produce strong winds and hail. Areas of dense fog are possible later tonight, as a warm and moist air flows over the relatively cool waters of Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A chance of thunderstorms will return during the weekend. RDM/Kallas
In the hours before
Local storm report, Jun 14, 8:49 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BUTTE DES MORTS 44.10N 88.65W
06/14/2017 WINNEBAGO WI TRAINED SPOTTER
SMALL TREE LIMBS DOWN. 50 MPH GUSTS
&&
TIMMULocal storm report, Jun 14, 11:22 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1122 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HEAVY RAIN 4 N IOLA 44.56N 89.11W
06/14/2017 M2.60 INCH WAUPACA WI TRAINED SPOTTER
RAIN FELL BETWEEN APPROXIMATELY 314 PM AND 345 PM.
&&
MGLocal storm report, Jun 15, 12:31 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1231 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST SHERWOOD 44.17N 88.27W
06/14/2017 M66 MPH CALUMET WI TRAINED SPOTTER
TIME OF EVENT IS AN ESTIMATE.
&&
MGSpecial weather statement, Jun 15, 1:13 AM CDT, 52 minutes before
Special Weather Statement National Weather Service Green Bay WI 113 AM CDT Thu Jun 15 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 113 AM CDT Thu Jun 15 2017 ...PATCHY DENSE FOG WILL IMPACT TRAVEL EARLY THIS MORNING... Recent heavy rainfall, abundant low-level moisture and light winds will allow patchy dense fog to develop early this morning. Visibilities will be reduced to less than one-quarter mile in spots, resulting in locally hazardous travel conditions. The fog is expected to quickly dissipate by 7 am or 8 am. Motorists should use caution when driving in fog. Be sure to drive slowly, keep a safe distance from other vehicles, and use low beam headlights. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:59 AM CDT | River Flood Warning | GRB | Marinette | 3 days |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.